Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 49, NWS Medford, OR

December 3, 2015

NWS Medford, OR issued this gale warning at Dec 3, 2015, 2:53 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2015, 2:53 AM PST (10:53 UTC)
Expired
Dec 3, 2015, 3:07 PM PST
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WHUS76 KMFR 031053
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
253 AM PST THU DEC 3 2015

DEFAULT OVERVIEW SECTION
PZZ370-040000-
/O.NEW.KMFR.GL.W.0049.151203T1053Z-151204T0000Z/
/O.CON.KMFR.SR.W.0006.000000T0000Z-151204T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
253 AM PST THU DEC 3 2015

...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: SOUTH 40 TO 50 KT WITH GUSTS UP TO 65 KT.

* SEAS: WIND DRIVEN BUILDING TO 20 TO 24 FEET.

* AREAS AFFECTED: STORM AND VERY STEEP AND HAZARDOUS SEAS WILL
  IMPACT NEARLY ALL AREAS THROUGH THIS AFTERNOON...GALE FORCE
  WINDS AND VERY HAZARDOUS SEAS ARE EXPECTED OVER THE NORTHEAST
  PORTION OF ZONE 370.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD
REMAIN IN PORT.

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-356-376-040000-
/O.CON.KMFR.GL.W.0048.000000T0000Z-151204T0000Z/
/O.CON.KMFR.SR.W.0006.000000T0000Z-151204T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
253 AM PST THU DEC 3 2015

...STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.
A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: SOUTH 40 TO 50 KT WITH GUSTS UP TO 65 KT.

* SEAS: WIND DRIVEN 18 TO 22 FEET.

* AREAS AFFECTED: STORM FORCE WINDS AND VERY HAZARDOUS SEAS WILL
  AFFECT MOST OF THE AREA. THE STRONGEST WINDS AND STEEPEST SEAS
  WILL BE LOCATED NORTH OF CAPE SEBASTIAN AND SOUTH OF THE UMPQUA
  RIVER.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD
REMAIN IN PORT.

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
458 
WHUS76 KMFR 032307
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
307 PM PST THU DEC 3 2015

DEFAULT OVERVIEW SECTION
PZZ350-356-376-041215-
/O.CAN.KMFR.GL.W.0048.000000T0000Z-151204T0000Z/
/O.CAN.KMFR.SR.W.0006.000000T0000Z-151204T0000Z/
/O.NEW.KMFR.SE.W.0060.151203T2307Z-151204T0300Z/
/O.NEW.KMFR.SW.Y.0268.151204T0300Z-151205T1200Z/
/O.NEW.KMFR.SR.A.0004.151205T1200Z-151206T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
307 PM PST THU DEC 3 2015

...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED AND IS
IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY. IN
ADDITION...A STORM WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM
LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. THE STORM WARNING HAS
BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS: 10 TO 20 KTS THURSDAY INCREASING TO 40-45 KTS SATURDAY.

* SEAS: FRESH SWELL DRIVEN SEAS 18 FEET DECREASING TO 14 FEET.

* AREAS AFFECTED: FOR THE HAZARDOUS SEAS AND SMALL CRAFT
  ADVISORY... ALL THE WATERS... FOR THE STORM WATCH SATURDAY...
  THE OUTER WATERS...

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN.

&&

$$

PZZ370-041215-
/O.CAN.KMFR.GL.W.0049.000000T0000Z-151204T0000Z/
/O.CAN.KMFR.SR.W.0006.000000T0000Z-151204T0000Z/
/O.NEW.KMFR.SE.W.0060.151203T2307Z-151204T0300Z/
/O.NEW.KMFR.SW.Y.0268.151204T0300Z-151205T1200Z/
/O.NEW.KMFR.SR.A.0004.151205T1200Z-151206T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
307 PM PST THU DEC 3 2015

...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
7 PM THIS EVENING TO 4 AM PST SATURDAY. IN ADDITION...A STORM
WATCH HAS BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM LATE
FRIDAY NIGHT THROUGH SATURDAY EVENING. THE GALE WARNING HAS BEEN
CANCELLED. THE STORM WARNING HAS BEEN CANCELLED. 

* WINDS: 12 TO 17 KTS THURSDAY INCREASING TO 40 TO 45 KTS SATURDAY.

* SEAS: FRESH SWELL DRIVEN SEAS 18 FEET DECREASING TO 14 FEET.

* AREAS AFFECTED: FOR THE HAZARDOUS SEAS AND SMALL CRAFT
  ADVISORY... ALL THE WATERS... FOR THE STORM WATCH... THE OUTER
  WATERS...

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS AND
VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT
THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 3, 2:53 AM PST, 0 minutes earlier.

Area forecast discussion, Dec 3, 2:53 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 AM PST THU DEC 3 2015

.DISCUSSION...THE FORECAST REMAINS ON TRACK, SO ONLY MINOR TWEAKS
WERE MADE THIS MORNING. STRONG SOUTH WINDS HAVE ALREADY DEVELOPED
OVER MUCH OF THE AREA INCLUDING THE MEDFORD AREA. WE'VE ALREADY
SEEN GUSTS UP TO 44 MPH IN MEDFORD, 50 MPH IN WEED, 60 MPH AT
THE CAPE BLANCO COAST GUARD STATION, AND 79 MPH AT SQUAW PEAK. A
WARM FRONTAL RAIN BAND MOVED THROUGH THE AREA A FEW HOURS AGO AND
TEMPORARILY OVERCAME THE DOWNSLOPING WINDS IN THE ROGUE VALLEY,
BUT WINDS PICKED BACK UP AGAIN AS SOON AS THE RAIN MOVED OUT.
WE'LL LIKELY SEE WINDS LIKE THIS ALL MORNING.

A VERY STRONG LOW PRESSURE SYSTEM IS CURRENTLY DEEPENING OFF
OUR COAST AND WILL MOVE NORTH ALONG THE COAST TODAY AND PRODUCE
VERY STRONG WINDS OVER MUCH OF THE AREA. THE LOW IS CURRENTLY
APPROACHING BUOY 46002 (270 MILES WEST OF CAPE BLANCO) WHICH HAD A
PRESSURE OF 994 MB AS OF 2 AM, AND PRESSURE WAS FALLING RAPIDLY
(AROUND 3MB/HR). THIS LENDS SUPPORT TO THE MESOSCALE MODELS (HRRR
AND RAP) WHICH HAVE BEEN SHOWING THE LOW BOTTOMING OUT AROUND 989
MB AS IT PASSES OUR AREA AROUND NOON. THE CURRENT STORM WARNINGS
OVER WATER AND HIGH WIND WARNINGS/ADVISORIES OVER LAND LOOK GOOD.
WINDS ARE EXPECTED TO PEAK LATE MORNING TO EARLY AFTERNOON ON THE
WEST SIDE AND LATE AFTERNOON TO EARLY EVENING ON THE EAST SIDE.

COPIOUS AMOUNTS OF RAIN ARE EXPECTED ALONG THE CURRY COAST AND
ADJACENT MOUNTAINS AS THE FRONT MOVES THROUGH THIS EVENING. WE ARE
EXPECTING AN ADDITIONAL 2-4 INCHES OF RAIN IN AREAS THAT HAVE
ALREADY RECEIVED SEVERAL INCHES. THIS IS ONE AREA THAT IS
CERTAINLY CAPABLE OF HANDLING A LARGE AMOUNT OF WATER, BUT A FLOOD
WATCH REMAINS IN EFFECT TO ACCOUNT FOR POTENTIAL RUNOFF, URBAN
FLOODING, AND ASSOCIATED LANDSLIDE PROBLEMS.

THE FINAL PROBLEM OF THE DAY IS SNOW OVER SOUTH CENTRAL SISKIYOU
COUNTY. AS THE FRONT MOVES IN AND PRECIPITATION RATES INCREASE,
SNOW LEVELS ARE EXPECTED TO BE DRAGGED DOWN TO AROUND 3500 FEET.
THIS PUTS SNOW DOWN INTO TOWN AT MT. SHASTA AND COULD EVENTUALLY
IMPACT I-5 AND OTHER AREA ROADWAYS. METRO ROAD FORECASTS IN THE
AREA SHOW ROAD TEMPERATURES REMAINING ABOVE FREEZING UNTIL AROUND
MID AFTERNOON, AT WHICH POINT SNOW WILL BEGIN TO STICK TO ROADS.
IT WILL LIKELY TAKE UNTIL SUNSET FOR I-5 TO BECOME SNOW COVERED,
AND THE HEAVIEST PRECIPITATION WILL BE ENDING SHORTLY AFTER THAT.
NEVERTHELESS, SNOW ON THE INTERSTATE CAN HAVE A BIG IMPACT, SO THE
WINTER STORM WARNING FOR THE AREA HAS BEEN CONTINUED.

THIS WHOLE MESS WILL WIND DOWN THURSDAY NIGHT WITH A RELATIVE
BREAK ON FRIDAY. HOWEVER, ANOTHER STORM WILL BE RIGHT ON ITS
HEALS AND WILL AFFECT OUR AREA OVER THE WEEKEND. -WRIGHT

LONG-TERM DISCUSSION FROM THE WEDNESDAY AFTERNOON AFD...SUNDAY
THROUGH WEDNESDAY. A WET AND WINDY SYSTEM IS EXPECTED ON
SUNDAY...WITH SNOW LEVELS ABOUT 5000 FEET SO SNOWPACK ON HIGH
TERRAIN IS EXPECTED TO INCREASE WITH THIS STORM. MODEL AGREEMENT
IS MODERATE TO GOOD ON THIS SYSTEM...WITH PRECIPITATION
DIMINISHING LATE SUNDAY. MODELS DIFFER ON WHAT HAPPENS
NEXT...WHETHER IT WILL REMAIN DRY THROUGH MONDAY NIGHT OR A FAST-
MOVING SHORTWAVE TROUGH WILL BRING MORE PRECIPITATION TO THE
FORECAST AREA ON MONDAY. THOUGH THERE ARE SIGNIFICANT DIFFERENCES
AMONGST GEFS MEMBERS WEDNESDAY...THE CONSENSUS IS FOR SNOW LEVELS
TO BE RATHER HIGH AT 7000 FEET OR HIGHER WITH THE ARRIVAL OF A
STORM ON WEDNESDAY...AND THEN FALLING SHARPLY TO 5000 FEET OR
LOWER WEDNESDAY NIGHT.

&&

.AVIATION...FOR THE 03/12Z TAF CYCLE...WIND SPEED SHEAR WILL BE THE
MAIN IMPACT THROUGH THIS MORNING AND WILL AFFECT THE COAST,
INCLUDING NORTH BEND, ROSEBURG. STRONG WINDS ARE ALREADY STARTING TO
SURFACE AT MEDFORD, THEREFORE WIND SPEED SHEAR IS NOT EXPECTED TO BE
AN ISSUE. ALSO STRONG SURFACE WINDS ARE EXPECTED IN THE SHASTA
VALLEY AND EAST OF THE CASCADES THIS MORNING WINDS SHOULD GRADUALLY
DECREASE IN THE AFTERNOON AS THE SURFACE LOW MOVES INLAND OVER
NORTHWEST OREGON AND WEAKENS. VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH EARLY THIS AFTERNOON...LOWERING TO MVFR CIGS LATE THIS
AFTERNOON AND TONIGHT AS MODERATE TO HEAVY PRECIPITATION MOVES IN.
LASTLY...FREEZING LEVELS WILL DROP SHARPLY BEHIND THE FRONT
LATE THIS AFTERNOON AND TONIGHT. -PETRUCELLI

&&

.MARINE...UPDATED 300 AM PST THURSDAY 3 DEC 2015...CURRENT SATELLITE
IMAGE SHOWS THE SURFACE LOW IN THE PROCESS OF DEVELOPING NEAR
40N/130W. THE LOW WILL CONTINUE TO DEEPEN AND TRACK NORTHEAST INSIDE
OF 130W THIS MORNING. WINDS OVER THE WATERS ARE ALREADY INCREASING
AND THE OBSERVATION AT BUOY 46002 SHOW PRESSURE FALLS IN THE ORDER OF
ABOUT 3MB IN THE PAST HOUR. STORM FORCE WINDS ARE A GOOD BET OVER
MOST OF THE WATERS AS THE LOW CONTINUES TO DEEPEN AND MOVE
NORTHEAST. THE SWEET SPOT FOR THE STRONGEST WINDS WILL BE BETWEEN
12Z AND 21Z TODAY, THEN WINDS WILL GRADUALLY DECREASE AS THE LOW
MOVES INLAND OVER NORTHWEST OREGON AND WEAKENS. THE ONE GOOD PIECE
OF NEWS THE THAT THERE SHOULD BE A WEAK OFFSHORE COMPONENT...SO IT
IS POSSIBLE WINDS MAY NOT BE AS STRONG RIGHT ALONG THE
COAST...ESPECIALLY NORTH OF CAPE BLANCO. WINDS WILL CONTINUE TO
DIMINISH TONIGHT...BUT HEAVY WESTERLY SWELL WILL PERSIST INTO FRIDAY
NIGHT. ANOTHER FRONT WILL ARRIVE SATURDAY...AND STILL ANOTHER FRONT
MAY MOVE IN MONDAY. BOTH OF THESE FRONTS WILL BRING ANOTHER ROUND OF
AT LEAST GALE FORCE WINDS AND HEAVY SEAS. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
     HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
     FLOOD WATCH THROUGH THIS AFTERNOON FOR ORZ022.
     HIGH SURF WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ027-028.
     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 AM PST
     FRIDAY FOR ORZ025.
     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ026.
     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 AM PST
     FRIDAY FOR ORZ027-028.
     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ029.

CA...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ085.
     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.
     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ083-084.
     WINTER STORM WARNING FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY
     FOR CAZ080>083.

PACIFIC COASTAL WATERS...STORM WARNING UNTIL 4 PM PST THIS AFTERNOON
     FOR PZZ350-356-370-376.
     GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:07 PM PSTHazardous Seas WarningMFR4 hr
Dec 3, 3:07 PM PSTStorm WatchMFR12 hr
Dec 3, 3:07 PM PSTSmall Craft Advisory for Hazardous SeasMFR28 hr

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.